4 doctors weighed in:

What is postural orthostatic tachycardia syndrome and how is it diagnosed/treated?

4 doctors weighed in
Dr. Geraldine Darroca
Internal Medicine
2 doctors agree

In brief: Increase heart rate

Pots is a common orthostatic syndrome.
The heart rate increases higher than expected when there is a change in posture. The symptoms can include dizziness, weakness, anxiety, tremors and palpitations. The symptoms can be mild or severe. There is a higher incidence in women. The cause is not clear and possibly multifactorial. There are several treatment options.

In brief: Increase heart rate

Pots is a common orthostatic syndrome.
The heart rate increases higher than expected when there is a change in posture. The symptoms can include dizziness, weakness, anxiety, tremors and palpitations. The symptoms can be mild or severe. There is a higher incidence in women. The cause is not clear and possibly multifactorial. There are several treatment options.
Dr. Geraldine Darroca
Dr. Geraldine Darroca
Thank
Dr. Calvin Weisberger
Internal Medicine - Cardiology

In brief: POTS

Look at this wiki for more information: http://en.
Wikipedia.Org/wiki/postural_orthostatic_tachycardia_syndrome.

In brief: POTS

Look at this wiki for more information: http://en.
Wikipedia.Org/wiki/postural_orthostatic_tachycardia_syndrome.
Dr. Calvin Weisberger
Dr. Calvin Weisberger
Thank
Dr. Chris Oh
Internal Medicine

In brief: POTS

Pots for short is a condition whereby your heart rate rises by more than 30 beats per minute when changing from supine to upright position.
This may cause light headedness and sometimes fainting. A tilt table test is routinely done to diagnose. Dietary changes as well as medications such as midodrine may help. (www.Chrisohmd.Com).

In brief: POTS

Pots for short is a condition whereby your heart rate rises by more than 30 beats per minute when changing from supine to upright position.
This may cause light headedness and sometimes fainting. A tilt table test is routinely done to diagnose. Dietary changes as well as medications such as midodrine may help. (www.Chrisohmd.Com).
Dr. Chris Oh
Dr. Chris Oh
Thank
Get help from a real doctor now
Dr. Adam Smith
Board Certified, Internal Medicine
14 years in practice
398K people helped
Continue
111,000 doctors available
Read more answers from doctors